Harvard Heart Letter

Muscle aches from statins: Real, but sometimes imagined?

The “nocebo effect” may explain why some people believe they can’t tolerate statins. For more than 20 years, cholesterol-lowering statin drugs have been a mainstay for preventing and treating heart disease. But up to half of people prescribed these drugs are no longer taking them within a year or two. The reasons vary, but some people experience what they believe to be statin-related side effects — most often muscle pain. Others avoid…

To continue reading this article you must be registered.

Get Licensed Content to Harvard Health

If you are interested in licensing content from Harvard Health Publications, please contact us using our online form. Our licensing and business development professionals will help you leverage consumer health content from Harvard Medical School as a clear differentiator in helping achieve your business goals.

Contact Us

Customer Log In